Texas, 2007Flash Flooding and Hail in Texas, October 10, 2007
October 10, 2007 · NWS AMA · 20 events in 2 counties and zones
and flash flooding. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the south central Texas panhandle during the evening hours produced large hail...high winds...and flash flooding. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 10, 2:52 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 10, 2:52 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT WED OCT 10 2007
.DISCUSSION...
UPPER RIDGE TO REMAIN ACROSS CENTRAL CONUS...BUT A SHORTWAVE TROF
EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT WILL ALLOW SCT TSRA TO
DEVELOP ALONG THE SFC TROF IN EASTERN NEW MEXICO...WHERE MOISTURE
HAS INCREASED TODAY. THESE STORMS MAY INVADE THE PANHANDLES THIS
AFTN AND TONIGHT...BUT STRONGER CAPPING IN EASTERN ZONES SHOULD
PRECLUDE STORMS REACHING FOR EASTERN AREAS. AS SUCH...HAVE
INTRODUCED SLIGHT CHANCE POPS WESTERN THIRD FOR TONIGHT.
AT THIS TIME...HAVE NOT INCLUDED POPS FOR THURSDAY...BUT GIVEN
SIMILAR CONDITIONS TO TODAY...WILL NEED TO WATCH FOR A REPEAT
PERFORMANCE IN THE WESTERN ZONES. HAVE INCREASED POPS THESE
LOCATIONS...BUT NOT TO MENTIONABLE VALUES.
FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY BY SATURDAY AS RIDGE
TRANSLATES EAST. DURING THIS TRANSITION...SHORTWAVE TROF ON FRIDAY
COULD AID IN STORM FORMATION ALONG THE SFC TROF IN THE WESTERN
PANHANDLES...WITH STORMS MOVING INTO THE EASTERN HALF OF THE FORECAST
AREA. HAVE INTRODUCED SLIGHT CHANCE POPS EASTERN ZONES FOR FRIDAY
AFTERNOON AND EVENING.
GFS AND ECMWF APPEAR SOMEWHAT IN AGREEMENT OVER TRACK OF UPPER
SYSTEM MOVING OVER EASTERN COLORADO...BUT GFS ENSEMBLE STILL
EXHIBITS WIDE SPECTRUM OF PATHS...WITH SEVERAL RUNS TAKING THE LOW A
BIT FURTHER SOUTH ACROSS THE PANHANDLES. DESPITE THIS UNCERTAINTY...
ENOUGH OF THE SYSTEM SHOULD GRAZE THE AREA ON SATURDAY EVENING TO
ALLOW FOR STORMS. HAVE MAINTAINED SLIGHT CHANCE POPS FOR SATURDAY
NIGHT BUT TRIMMED THE SOUTHWESTERN ZONES ON SUNDAY AS SYSTEM SHOULD
BEGIN TO LIFT OUT.
FRONT PUSHES THROUGH ON SUNDAY AFTERNOON AND EVENING...WITH DRY FORECAST
THEREAFTER AS MOISTURE ERODED AMPLY BY THE FRONT.
MAXIMA FOLLOWED MEXMOS IN MOST PERIODS...WITH THE EXCEPTION OF
SATURDAY...WHERE VALUES WERE LOWERED BY A COUPLE DEGREES AS HEIGHTS
FALL AHEAD OF MAIN SYSTEM...AND WERE INCREASED ON SUNDAY ACROSS
SOUTHERN AND EASTERN ZONES...WHERE FRONT WILL NOT HAVE PENETRATED BY
AFTERNOON. MINIMA WERE LOWERED IN THE USUAL COOL SPOTS...BUT
GENERALLY FOLLOWED MEXMOS.
&&
.FIRE WEATHER...
WINDS WILL BE QUITE AMPLE ON SATURDAY AS SFC TROF DEEPENS IN RESPONSE
TO APPROACHING MAIN UPPER LOW. HUMIDITIES ARE NOT EXPECTED TO REACH
CRITERIA FOR RED FLAG WARNING...BUT MAY DROP TO NEAR 20 PERCENT
ACROSS PORTIONS OF THE FORECAST AREA. WILL NEED TO MONITOR THIS
PERIOD AS TIME NEARS.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 55 83 55 83 59 / 20 5 5 10 10
BEAVER OK 48 79 52 79 58 / 10 5 5 20 20
BOISE CITY OK 51 81 49 79 53 / 20 5 10 10 10
BORGER TX 53 85 54 85 59 / 10 5 5 10 10
BOYS RANCH TX 56 84 53 84 58 / 20 5 10 10 10
CANYON TX 55 83 55 84 59 / 20 5 5 10 10
CLARENDON TX 51 82 56 83 60 / 10 5 5 20 20
DALHART TX 53 82 50 82 54 / 20 5 10 10 10
GUYMON OK 49 81 50 79 55 / 20 5 5 10 10
HEREFORD TX 55 84 53 84 58 / 20 5 10 10 10
LIPSCOMB TX 47 79 52 79 58 / 5 5 5 20 20
PAMPA TX 51 82 54 82 59 / 10 5 5 20 20
SHAMROCK TX 48 81 55 81 60 / 5 5 5 20 20
WELLINGTON TX 50 82 56 82 60 / 5 5 5 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Oct 10, 1:38 PM CST, 3 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
238 PM CDT WED OCT 10 2007
OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
238 PM CDT WED OCT 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL
TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING. GUSTY WINDS WILL
BE POSSIBLE WITH THE STORMS...BUT THE STORMS ARE NOT EXPECTED
TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN
OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON AND FRIDAY NIGHT
AND ACROSS MUCH OF THE PANHANDLES SATURDAY NIGHT AND SUNDAY. AT
THIS TIME...IT APPEARS THAT ANY STORMS THAT FORM SHOULD REMAIN BELOW
SEVERE LEVELS. BREEZY CONDITIONS ON SATURDAY COULD ALSO RESULT IN
ELEVATED FIRE DANGER CONDITIONS...ESPECIALLY ACROSS THE WESTERN HALF
OF THE PANHANDLES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Oct 10, 4:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT WED OCT 10 2007
TXZ016-102330-
DEAF SMITH TX-
544 PM CDT WED OCT 10 2007
...STRONG THUNDERSTORM IN EASTERN DEAF SMITH COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF HEREFORD MOVING EAST AT 20
MPH...TOWARD DAWN.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Oct 10, 4:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT WED OCT 10 2007
TXZ012-102345-
POTTER TX-
558 PM CDT WED OCT 10 2007
...STRONG THUNDERSTORM IN NORTHWESTERN POTTER COUNTY...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF VALLEY DE ORO MOVING EAST AT 15
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Local storm report, Oct 10, 5:15 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT WED OCT 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 E BUSHLAND 35.19N 102.05W
10/10/2007 E65 MPH POTTER TX TRAINED SPOTTER
WINDS ESTIMATED AT 60 TO 70 MPH.
&&
EVENT NUMBER 00003
JOHNSONHail, Potter
- When
- October 10, 5:15 PM CST to 5:20 PM CST
- Where
- Potter County, 1.69 mi W of Soncy
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.200, -101.960
Reported near Hope Road and Interstate 40 about eight miles west of Amarillo.
Hail, Potter
- When
- October 10, 5:28 PM CST
- Where
- Potter County, 2.36 mi SSW of Cliffside
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.240, -101.920
Hail accumulated on the ground near the Wal-Mart at Tascosa Road about six miles west northwest of Amarillo.
Hail, Potter
- When
- October 10, 5:35 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.200, -101.820
Hail reported in the San Jacinto area.
Hail, Potter
- When
- October 10, 5:35 PM CST
- Where
- Potter County, 1.69 mi W of Amarillo
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.200, -101.850
Reported near Amarillo Boulevard and McMasters Street.
Hail, Potter
- When
- October 10, 5:35 PM CST
- Where
- Potter County, 0.69 mi S of Pleasant Vly
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.260, -101.820
Hail reported in Pleasant Valley about four miles north of Amarillo.
Hail, Potter
- When
- October 10, 5:36 PM CST
- Where
- Potter County, 3.07 mi NW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -101.860
Hail reported at Amarillo Boulevard and Western Street.
Hail, Potter
- When
- October 10, 5:46 PM CST
- Where
- Potter County, 1.83 mi ESE of Pleasant Vly
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.260, -101.790
Reported at NE 24th Avenue and Grand Street about four miles north northeast of Amarillo.
Hail, Potter
- When
- October 10, 5:48 PM CST
- Where
- Potter County, 2.19 mi NE of Amarillo
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.220, -101.790
Hail reported near Mesa Verde Elementary school.
Hail, Potter
- When
- October 10, 5:48 PM CST
- Where
- Potter County, 0.69 mi S of Pleasant Vly
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.260, -101.820
Hail reported between W Colorado Avenue and Loop 335 about four miles north of Amarillo.
Hail, Potter
- When
- October 10, 5:48 PM CST
- Where
- Potter County, 6.75 mi E of Marsh
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.530, -101.800
Time of the hail was estimated. Reported nine miles west southwest of Lake Meredith.
Hail, Potter
- When
- October 10, 5:50 PM CST
- Where
- Potter County, 1.78 mi SE of Cliffside
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.250, -101.880
Reported five miles north of Amarillo.
Hail, Potter
- When
- October 10, 6:02 PM CST
- Where
- Potter County, 2.36 mi ENE of Cliffside
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -101.860
Hail reported in Chaparral Hills about six miles north northwest of Amarillo.
Hail, Potter
- When
- October 10, 6:05 PM CST
- Where
- Potter County, 2.07 mi N of Pleasant Vly
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.300, -101.820
Hail reported at Broadway Drive and Cherry Avenue about seven miles north of Amarillo.
Hail, Potter
- When
- October 10, 6:26 PM CST
- Where
- Potter County, 3.24 mi NNW of Folsom
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.270, -101.730
Hail reported at Loop 335 and the Fritch Highway (State Highway 136) about seven miles northeast of Amarillo.
Hail, Potter
- When
- October 10, 6:28 PM CST
- Where
- Potter County, 3.39 mi NNW of (Ama)amarillo Intl A
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.266, -101.742
Reported at Lakeside Street and Loop 335 about seven miles northeast of Amarillo.
Hail, Potter
- When
- October 10, 6:30 PM CST
- Where
- Potter County, 3.38 mi NNW of (Ama)amarillo Intl A
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.266, -101.742
Hail reported at Lakeside Street and Loop 335 about seven miles northeast of Amarillo.
Hail, Potter
- When
- October 10, 6:35 PM CST
- Where
- Potter County, 2.25 mi SW of (Ama)amarillo Intl A
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.193, -101.742
Hail reported at Lakeside Drive and Interstate 40 about five miles east of Amarillo.
Hail, Potter
- When
- October 10, 6:47 PM CST
- Where
- Potter County, (Ama)amarillo Intl A
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 35.220, -101.720
Reported at the FAA Tower at Rick Husband International Airport.
Flash Flood, Randall
- When
- October 10, 7:51 PM CST to 11:00 PM CST
- Where
- Randall County, 2.19 mi NW of Zita to 1.83 mi WNW of Zita
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.150, -101.880
Reported waist deep water at Bell Street and Hillside Road in southwest Amarillo and that high water rescues were in progress.
Flash Flood, Randall
- When
- October 10, 8:15 PM CST to 11:00 PM CST
- Where
- Randall County, 2.36 mi WNW of Zita to 3.22 mi WNW of Zita
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.140, -101.890
Reported waist deep water at a restaurant on Coulter Street south of 45th Avenue in southwest Amarillo.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, October 10 to 11, 20071 injured · $29 million · 2.75 in hail · 10 events
- High Wind in Nevada, October 10, 200757 kt wind · 3 events
- Hail in New Mexico, October 10, 20071 in hail · 1 event
- Hail in New Mexico, October 10, 20071 in hail · 1 event
- Hail in Colorado, October 10, 20071 in hail · 1 event
- Strong Wind in Michigan, October 10, 2007$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63684, 63685, 63686, 63687, 63688, 63689, 63690, 63691, 63692, 63693, 63694, 63696, 63697, 63698, 63699, 63700, 63701, 63702, 63682, 63683.